Alert archive / California / Gale Warnings in 2010
Gale Warning 95, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 23, 2010, 3:13 AM PST. It took effect at Jan 24, 2010, 12:00 AM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 3:13 AM PST (11:13 UTC)
- In effect from
- Jan 24, 2010, 12:00 AM PST
- Expired
- Jan 25, 2010, 1:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
245 WHUS76 KEKA 231113 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 AM PST SAT JAN 23 2010 PZZ450-232330- /O.EXT.KEKA.SW.Y.0005.000000T0000Z-100124T1100Z/ /O.UPG.KEKA.GL.A.0004.100124T1800Z-100125T1200Z/ /O.UPG.KEKA.SE.A.0003.100124T1800Z-100126T0600Z/ /O.NEW.KEKA.SE.W.0044.100124T1100Z-100126T1100Z/ /O.NEW.KEKA.GL.W.0095.100124T1100Z-100125T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 313 AM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM LATE TONIGHT THROUGH SUNDAY EVENING. WIND WAVES WILL BUILD TO 8 TO 10 FT BY SUNDAY. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-232330- /O.EXT.KEKA.SW.Y.0005.000000T0000Z-100124T0800Z/ /O.UPG.KEKA.GL.A.0004.100124T1200Z-100125T1200Z/ /O.UPG.KEKA.SE.A.0003.100124T1200Z-100126T0600Z/ /O.NEW.KEKA.SE.W.0044.100124T0800Z-100126T1100Z/ /O.NEW.KEKA.GL.W.0095.100124T0800Z-100125T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 AM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM LATE TONIGHT THROUGH SUNDAY EVENING. A FEW STORM FORCE GUSTS WILL BE POSSIBLE NORTH OF CAPE MENDOCINO ON SUNDAY. AT THE SAME TIME WIND WAVES WILL BUILD TO NEAR 15 FT. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-232330- /O.EXT.KEKA.SW.Y.0005.000000T0000Z-100124T1800Z/ /O.UPG.KEKA.GL.A.0004.100124T1800Z-100125T1200Z/ /O.NEW.KEKA.GL.W.0095.100124T1400Z-100125T0500Z/ /O.CON.KEKA.SE.A.0003.100124T1800Z-100126T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 313 AM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WIND WAVES COULD BUILD TO NEAR 10 FT. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
919 WHUS76 KEKA 232156 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 156 PM PST SAT JAN 23 2010 PZZ455-241200- /O.CON.KEKA.SW.Y.0005.000000T0000Z-100124T1800Z/ /O.CON.KEKA.GL.W.0095.100124T1400Z-100125T0500Z/ /O.UPG.KEKA.SE.A.0003.100124T1800Z-100126T0600Z/ /O.EXB.KEKA.SE.W.0044.100124T1800Z-100126T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 156 PM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 3 AM PST TUESDAY... A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WIND WAVES COULD BUILD TO NEAR 10 FT. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-241200- /O.CON.KEKA.SW.Y.0005.000000T0000Z-100124T1100Z/ /O.CON.KEKA.GL.W.0095.100124T1100Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.100124T1100Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 156 PM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST TUESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM LATE TONIGHT THROUGH SUNDAY EVENING. WIND WAVES WILL BUILD TO 8 TO 10 FT BY SUNDAY. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-241200- /O.CON.KEKA.SW.Y.0005.000000T0000Z-100124T0800Z/ /O.CON.KEKA.GL.W.0095.100124T0800Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.100124T0800Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 156 PM PST SAT JAN 23 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST TUESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS FROM LATE TONIGHT THROUGH SUNDAY EVENING. A FEW STORM FORCE GUSTS WILL BE POSSIBLE NORTH OF CAPE MENDOCINO ON SUNDAY. AT THE SAME TIME WIND WAVES WILL BUILD TO NEAR 15 FT. WINDS WILL EASE SUNDAY EVENING. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
485 WHUS76 KEKA 241046 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PST SUN JAN 24 2010 PZZ450-242330- /O.EXP.KEKA.SW.Y.0005.000000T0000Z-100124T1100Z/ /O.CON.KEKA.GL.W.0095.100124T1100Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.100124T1100Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 246 AM PST SUN JAN 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS TODAY INTO THIS EVENING. WIND WAVES WILL BUILD TO 8 TO 10 FT BY THIS AFTERNOON. WINDS WILL EASE LATE TONIGHT AS THE FRONT MOVES INLAND. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 18 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-242330- /O.CON.KEKA.SW.Y.0005.000000T0000Z-100124T1800Z/ /O.CON.KEKA.GL.W.0095.100124T1400Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.100124T1800Z-100126T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 246 AM PST SUN JAN 24 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS TODAY INTO THIS EVENING. WIND WAVES WILL BUILD TO 8 TO 10 FT BY THIS AFTERNOON. WINDS WILL EASE LATE TONIGHT AS THE FRONT MOVES INLAND. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 18 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-242330- /O.CON.KEKA.GL.W.0095.000000T0000Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.000000T0000Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 AM PST SUN JAN 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A POWERFUL STORM APPROACHING THE COAST WILL BRING GALE FORCE WINDS TO THE WATERS TODAY THROUGH THIS EVENING. A FEW STORM FORCE GUSTS WILL BE POSSIBLE NORTH OF CAPE MENDOCINO. AT THE SAME TIME WIND WAVES WILL BUILD TO NEAR 15 FT. WINDS WILL EASE LATE TONIGHT AS THE FRONT MOVES INLAND. AFTERWARD A LARGE WEST SWELL WILL MOVE THROUGH THE WATERS ON MONDAY...BUILDING TO NEAR 20 FT BEFORE GRADUALLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
246 WHUS76 KEKA 242220 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST SUN JAN 24 2010 PZZ470-475-251200- /O.EXT.KEKA.GL.W.0095.000000T0000Z-100125T0900Z/ /O.CON.KEKA.SE.W.0044.000000T0000Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 PM PST SUN JAN 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A COLD FRONT WILL CONTINUE TO PRODUCE GALE CONDITIONS THROUGH LATE TONIGHT. A FEW STORM FORCE GUSTS WILL BE POSSIBLE. WINDS WILL EASE EARLY MONDAY MORNING. A LARGE WEST SWELL WILL BEGIN TO MOVE THROUGH THE WATERS MONDAY MORNING AND CONTINUE DANGEROUS SEA CONDITIONS THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-251200- /O.CON.KEKA.GL.W.0095.000000T0000Z-100125T0500Z/ /O.CON.KEKA.SE.W.0044.000000T0000Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 220 PM PST SUN JAN 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A COLD FRONT WILL CONTINUE TO PRODUCE GALE CONDITIONS THROUGH LATE TONIGHT. WINDS WILL EASE EARLY MONDAY MORNING. A LARGE WEST SWELL WILL BEGIN TO MOVE THROUGH THE WATERS MONDAY MORNING AND CONTINUE DANGEROUS SEA CONDITIONS THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
433 WHUS76 KEKA 250424 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 824 PM PST SUN JAN 24 2010 PZZ450-455-251230- /O.EXT.KEKA.GL.W.0095.000000T0000Z-100125T0900Z/ /O.CON.KEKA.SE.W.0044.000000T0000Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 824 PM PST SUN JAN 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A COLD FRONT WILL CONTINUE TO PRODUCE GALE CONDITIONS THROUGH LATE TONIGHT. WINDS WILL EASE EARLY MONDAY MORNING. A LARGE WEST SWELL WILL BEGIN TO MOVE THROUGH THE WATERS MONDAY MORNING AND CONTINUE DANGEROUS SEA CONDITIONS THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-475-251230- /O.CON.KEKA.GL.W.0095.000000T0000Z-100125T0900Z/ /O.CON.KEKA.SE.W.0044.000000T0000Z-100126T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 824 PM PST SUN JAN 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A COLD FRONT WILL CONTINUE TO PRODUCE GALE CONDITIONS THROUGH LATE TONIGHT. WINDS WILL EASE EARLY MONDAY MORNING. A LARGE WEST SWELL WILL BEGIN TO MOVE THROUGH THE WATERS MONDAY MORNING AND CONTINUE DANGEROUS SEA CONDITIONS THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 22, 1:25 PM PST, 13 hours 48 minutes earlier.
Area forecast discussion, Jan 22, 1:25 PM PST, 13 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
125 PM PST FRI JAN 22 2010
.SYNOPSIS...LOW PRESSURE WILL MAINTAIN SCATTERED TO NUMEROUS SHOWERS
ACROSS THE REGION TONIGHT INTO EARLY SATURDAY. A STRONGER STORM
SYSTEM WILL BRING WIND AND MORE RAIN TO THE AREA SUNDAY THROUGH
TUESDAY.
&&
.DISCUSSION...THE MAIN FORECAST ISSUES REVOLVE AROUND
PRECIPITATION TRENDS TONIGHT INTO SATURDAY...THEN THE IMPACTS OF
THE NEXT STORM FOR SUNDAY.
COLD LOW PRESSURE REMAINS ACROSS THE AREA TODAY...WITH THERMAL
INSTABILITY AND UPPER FORCING GIVING RISE TO SCATTERED-NUMEROUS
SHOWER ACTIVITY. SNOW LEVELS ARE QUITE LOW...AROUND 2500 FEET...AND
WILL REMAIN SO OVERNIGHT. WHILE SHOWER ACTIVITY WILL PROBABLY BE ON
THE DECLINE THIS EVENING...A PRONOUNCED SHORTWAVE OFFSHORE WILL MOVE
TOWARDS THE COAST LATER TONIGHT PROBABLY KICKING UP MORE SHOWERS.
ADDITIONAL SNOW ACCUMULATIONS ABOVE 2500 FEET MAY REACH 2 OR EVEN 3
INCHES DEPENDING ON THE EXTENT OF SHOWER ACTIVITY...BUT CONFIDENCE
IN THIS AT THIS POINT IS FAIRLY LOW SO WILL OPT NOT TO ISSUE ANY
WINTER WEATHER HEADLINES FOR NOW.
OUR PERIOD OF DRY WEATHER LOOKS TO BE SHRINKING WITH EVERY
RUN...WITH THE SHORTWAVE RIDGE PREDICTED FOR TOMORROW NOW LOOKING
PRETTY TENUOUS. THE NEXT STORM SYSTEM IS CURRENTLY TAKING SHAPE JUST
OUTSIDE 160W...WITH A WELL DEFINED TROPICAL TAP OF MOISTURE. BY LATE
SATURDAY NIGHT...SOUTHEAST WINDS WILL BEGIN TO INCREASE AND SOME
LIGHT RAIN MAY FALL NORTH OF CAPE MENDOCINO. SUNDAY LOOKS TO BE A
WET AND WINDY DAY...WITH WIND GUSTS UP TO AROUND 40 MPH AT THE COAST
AND PROBABLY HIGHER ALONG THE RIDGES. STRONG WARM AIR ADVECTION OUT
AHEAD OF THE SYSTEM SHOULD BOOST SNOW LEVELS CONSIDERABLY EVEN GIVEN
THE SYSTEM'S MORNING ARRIVAL TIME...BUT SNOW LEVEL RECOVERY IN THE
TRINITY VALLEYS WILL HAVE TO BE MONITORED. STILL...CURRENT
INDICATIONS SUGGEST ALL MAJOR PASSES WILL BE WELL BELOW THE SNOW
LEVEL. MODELS ARE IN GENERALLY GOOD AGREEMENT KEEPING SOME SEMBLANCE
OF A TROUGH AROUND THROUGH TUESDAY...WITH RIDGING FOR THE MIDDLE OF
THE WEEK FOLLOWED BY ANOTHER RAIN EVENT FOR LATE WEEK. GIVEN RECENT
PERFORMANCE...HAVE OPTED TO KEEP ALL POPS IN THIS TIME FRAME
GENERALLY AT OR ABOVE CLIMATOLOGY. BURGER
&&
.AVIATION...A SHORT WAVE ALOFT WILL CONTINUE TO GENERATE SCATTERED
SHOWER ACTIVITY THROUGH THE TAF PERIOD. VFR CONDITIONS ARE EXPECTED
TO PREVAIL ACROSS MUCH OF THE REGION...WITH SCT MVFR CONDITIONS IN
SHOWERS. ACROSS SOUTHERN SITES...INCLUDING KUKI...A PERIOD OF
IFR/LIFR CONDITIONS ARE EXPECTED AGAIN OVERNIGHT AS THE INVERSION
DEVELOPS. HENRY
&&
.MARINE...MODELS SWELL HEIGHTS HAVE CONTINUED TO RUN MORE THAN A FEW
FEET TOO HIGH TODAY. HAVE LOWERED SWELL HEIGHTS ACCORDINGLY FOR THE
SWELL COMING THIS EVENING AND TONIGHT...EXPECTING A PEAK BELOW THE
ADVERTISED 16 TO 18 FT. WE ARE GOING WITH A PEAK OF 14 TO 15 FT LATE
TONIGHT/EARLY SATURDAY. SWELL HEIGHTS WILL THEN SLOWLY SUBSIDE
THROUGH SUNDAY. A STRONG STORM SYSTEM WILL APPROACH THE PAC NW ON
SUNDAY. MODELS HAVE BEEN CONSISTENT IN BRINGING A SOLID GALE FORCE
WIND EVENT TO THE WATERS...WITH STORM FORCE GUSTS POSSIBLE ACROSS
THE NORTHERN OUTER WATERS. IN ADDITION...ASSOCIATED LARGE SWELL WILL
PUSH IN FOR MONDAY...WITH A PEAK OF 20 FT EXPECTED. THIS IS STILL
UNDER THE ENP FORECAST PEAK OF 23+ FT MONDAY. WIND WAVES WILL
CERTAINLY BECOME HAZARDOUS SUNDAY. GALE AND HAZARDOUS SEAS WATCHES
WERE POSTED ACCORDINGLY. BREAKERS OVER 20 FT MAY BE ENOUGH TO
WARRANT A HIGH SURF ADVISORY AS WELL FOR MONDAY. HENRY
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
PZZ450-455.
HAZARDOUS SEAS WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
PZZ450-455.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
PZZ450-455-470-475.
GALE WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT
PZZ470-475.
HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
EVENING PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Jan 22, 8:00 AM PST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 800 AM PST FRI JAN 22 2010 CAZ001-002-231430- REDWOOD COAST-MENDOCINO COAST- 800 AM PST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE NEAR THE COAST TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-231430- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 400 AM PST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SNOW SHOWERS CAN BE EXPECTED IN HIGHER TERRAIN ABOVE 2500 FEET TODAY. SNOW ACCUMULATIONS UP TO 3 INCHES WILL BE POSSIBLE ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:13 AM PST | Hazardous Seas Warning | EKA | 65 hr | |
| Jan 23, 2:02 PM PST | Winter Weather Advisory | EKA | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.